Alert archive / Nevada / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 1, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at May 25, 2015, 1:50 PM PDT for Washoe County, Nevada. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2015, 1:50 PM PDT (20:50 UTC)
- Expired
- May 25, 2015, 2:17 PM PDT
- In force
- 27 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
County Washoe County, NV
The radar
The Reno radar (KRGX), 18 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
557 WUUS55 KREV 252050 SVRREV NVC031-252130- /O.NEW.KREV.SV.W.0001.150525T2050Z-150525T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 150 PM PDT MON MAY 25 2015 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WASHOE COUNTY IN WESTERN NEVADA... * UNTIL 230 PM PDT * AT 150 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF SUTCLIFFE...OR 16 MILES SOUTHWEST OF PYRAMID LAKE...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... VIRGINIA PEAK...SUTCLIFFE...NIXON...LEMMON VALLEY-GOLDEN VALLEY... SPANISH SPRINGS AND DOGSKIN MOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. BOATERS AND SWIMMERS ON OR NEAR PYRAMID LAKE SHOULD GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE IMMEDIATELY. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM! PEOPLE IN OR ON WATER ARE MUCH MORE PRONE TO BEING STRUCK BY DEADLY LIGHTNING. STRONG AND ERRATIC WINDS CAN LEAD TO BOATS CAPSIZING. && LAT...LON 3973 11987 4000 11988 3996 11935 3967 11932 TIME...MOT...LOC 2050Z 268DEG 25KT 3985 11971 $$
2 follow-up statements
697 WWUS55 KREV 252106 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 206 PM PDT MON MAY 25 2015 NVC031-252130- /O.CON.KREV.SV.W.0001.000000T0000Z-150525T2130Z/ WASHOE NV- 206 PM PDT MON MAY 25 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM PDT FOR SOUTHERN WASHOE COUNTY... AT 205 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUTCLIFFE...OR 12 MILES SOUTH OF PYRAMID LAKE...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... VIRGINIA PEAK...SUTCLIFFE...NIXON...LEMMON VALLEY-GOLDEN VALLEY... SPANISH SPRINGS AND DOGSKIN MOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IF ON OR NEAR PYRAMID LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM! && LAT...LON 3973 11987 4000 11988 3996 11935 3967 11932 TIME...MOT...LOC 2105Z 264DEG 24KT 3988 11960 $$
644
WWUS55 KREV 252117
SVSREV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
217 PM PDT MON MAY 25 2015
NVC031-252127-
/O.CAN.KREV.SV.W.0001.000000T0000Z-150525T2130Z/
WASHOE NV-
217 PM PDT MON MAY 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WASHOE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3973 11987 4000 11988 3996 11935 3967 11932
TIME...MOT...LOC 2112Z 268DEG 25KT 3988 11949
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:43 AM PDT, 7 hours 7 minutes earlier.
Area forecast discussion, May 25, 6:43 AM PDT, 7 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 643 AM PDT MON MAY 25 2015 .UPDATE... OVERNIGHT CLOUD COVER HELPED KEEP TEMPS RELATIVELY MILD IN WESTERN NEVADA AND INTO MONO COUNTY. THEREFORE FOG HAS NOT DEVELOPED THERE AND HAVE REMOVED FROM THIS MORNING. HOWEVER, FOG HAS DEVELOPED AROUND THE TAHOE BASIN NORTH INTO THE LASSEN COUNTY VALLEYS. THIS FOG IS QUITE DENSE AND WILL CONTINUE FOR THE NEXT 2-3 HOURS BEFORE BURNING OFF. WALLMANN && .PREVIOUS DISCUSSION... /ISSUED 243 AM PDT MON MAY 25 2015/ SYNOPSIS... THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MID WEEK AS LOW PRESSURE REMAINS OVER THE WEST. HIGH PRESSURE IS FORECAST TO RETURN LATE IN THE WEEK WITH HOT AND DRY CONDITIONS POSSIBLE BY NEXT WEEKEND. SHORT TERM... PARTLY CLOUDY CONDITIONS ARE SPREAD ACROSS THE REGION EARLY THIS MORNING WITH SOME CLEARER AREAS DEVELOPING FOG. TRUCKEE AND SOUTH LAKE TAHOE AIRPORTS HAVE REPORTED VISIBILITY LESS THAN 1/2 MILE AND EXPECT AREAS OF FOG TO CONTINUE THROUGH MID-MORNING ACROSS THE SIERRA AND PORTIONS OF WESTERN NEVADA. FOR THIS AFTERNOON WE WILL SEE A SHORTWAVE TROUGH CIRCULATE AROUND THE BASE OF A CLOSED LOW ACROSS WASHINGTON STATE. THIS WILL HELP FIRE OFF SCATTERED THUNDERSTORMS ACROSS MUCH OF THE SIERRA AND WESTERN NEVADA TODAY. THE BEST CHANCES FOR STORMS WILL EXIST ROUGHLY NORTH OF SUSANVILLE AND GERLACH, BUT CHANCES REMAIN GOOD ALL ALONG THE SIERRA AND WESTERN NEVADA. WESTERLY WINDS WILL MOVE SHOWER AND STORM ACTIVITY OFF THE SIERRA WITH THE BEST POTENTIAL SHIFTING ROUGHLY EAST OF HWY395/I580 BY LATE AFTERNOON INTO EARLY EVENING. TODAY SHOULD SEE THE BEST CHANCES FOR STORMS WITH PERCENTAGES DIMINISHING EACH DAY THROUGH THE WEEK. GUSTY WINDS, HEAVY RAIN, AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. BY TUESDAY, CHANCES FOR SHOWERS AND STORMS DIMINISH ESPECIALLY OVER THE SIERRA WHERE DRIER FLOW ALOFT BEGINS TO WORK ITS WAY IN. A NARROW BAND OF MOISTURE WILL REMAIN FARTHER NORTH ACROSS FAR NORTHEAST CALIFORNIA AND NORTHWESTERN NEVADA AND HAVE MAINTAINED HIGHER CHANCES FOR SHOWERS AND ISOLATED STORMS NORTH OF SUSANVILLE AND GERLACH AS A RESULT. DRIER AIR ALOFT CONTINUES TO FILTER ACROSS THE SIERRA AND WESTERN NEVADA BY WEDNESDAY WITH MOST SHOWER AND STORM POTENTIAL SHIFTING SOUTH ACROSS MONO AND MINERAL COUNTIES. TEMPERATURES WILL ALSO CONTINUE TO WARM WITH A CHANCE FOR THE HIGH TEMPERATURE IN RENO TO REACH THE 80 DEGREE MARK FOR THE FIRST TIME SINCE THE BEGINNING OF MAY. FUENTES LONG TERM...THURSDAY THROUGH SUNDAY... FEW CHANGES MADE TO THE LONG TERM AS THE MODELS REMAIN CONSISTENT WITH THE RIDGE FOR LATE IN THE WEEK. TEMPERATURES WILL RISE ABOVE AVERAGE AND WELL INTO THE 80S FOR WESTERN NV WITH 70S COMMON IN THE SIERRA. AT THIS POINT, THE WARMEST DAY APPEARS TO BE SATURDAY AS THE RIDGE AXIS MOVES INTO EASTERN NV. A LITTLE COOLER ON SUNDAY AS THE RIDGE SLIDES FAR ENOUGH EAST AS LOW PRESSURE AGAIN APPROACHES THE COAST FOR EARLY NEXT WEEK. DO NOT SEE MUCH IF ANY THREAT OF PRECIP AT ALL FROM THURSDAY THROUGH SUNDAY. WE DO HAVE A SLIGHT CHANCE OF THUNDER NEAR THE SIERRA CREST IN MONO COUNTY THURSDAY. HOWEVER, WITH THE RAPIDLY WARMING TEMPS ALOFT, BELIEVE THIS ACTIVITY WILL BE CAPPED. LEFT ALONE FOR NOW IN CASE THE MODELS SLOW DOWN THE AMOUNT OF WARMING IN THE MID-LEVELS. OUTSIDE OF THAT, IT WILL BE TOO STABLE FOR ANY CONVECTION. WALLMANN AVIATION... FG THIS MORNING FOR MANY TERMINALS, ESPECIALLY KTRK/KTVL. MORE PATCHY FOG NEARBY KCXP, KRNO AS WELL. EXPECT FOG TO BURN OFF 16-17Z WITH VFR CONDS THEREAFTER. A FEW MORE -SHRA/-TSRA LIKELY TODAY DURING THE AFTERNOON AND EVENING. WITH MORE WEST WINDS ACTIVITY SHOULD PUSH WELL EAST OF THE SIERRA CREST BY EVENING. THREATS FOR TERMINALS TO BEGIN AROUND 19Z AND END 23Z FOR KTRK/KTVL AND 03Z ELSEWHERE. PRIMARY CONCERNS FROM TSRA WILL BE SFC WIND GUSTS TO 30 KTS AND SOME SMALL HAIL. WALLMANN && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
In the hours before
Local storm report, May 25, 12:56 PM PDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
1256 PM PDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL 3 WNW CARSON CITY 39.19N 119.81W
05/25/2015 M0.25 INCH CARSON CITY NV TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED PEA SIZED HAIL AND BRIEF
HEAVY RAINFALL. SPOTTER REPORTED 0.09 INCHES IN LESS THAN
5 MINUTES.
&&
MCGUIRELocal storm report, May 25, 12:59 PM PDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
1259 PM PDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM HAIL VERDI 39.52N 120.00W
05/25/2015 E0.25 INCH WASHOE CA POST OFFICE
PEA SIZED HAIL REPORTED IN SOUTH VERDI ALONG WITH
MODERATE RAIN. REPORT VIA FACEBOOK.
&&
ELWLocal storm report, May 25, 1:19 PM PDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
119 PM PDT MON MAY 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM TSTM WND GST RAVENDALE 40.80N 120.36W
05/25/2015 M56.00 MPH LASSEN CA MESONET
56 MPH WIND GUST MEASURED AT THE RAVENDALE RAWS WEATHER
STATION.
0114 PM HEAVY RAIN 7 SE TWIN PEAKS 40.58N 119.79W
05/25/2015 M0.54 INCH WASHOE NV TRAINED SPOTTER
BUFFALO CREEK RAWS WEATHER STATION REPORTED 0.54 INCHES
OF RAINFALL IN ONE HOUR.
&&
MCGUIRESpecial weather statement, May 25, 1:42 PM PDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
142 PM PDT MON MAY 25 2015
CAZ073-252145-
MONO CA-
142 PM PDT MON MAY 25 2015
...STRONG THUNDERSTORM MOVING THROUGH CHALFANT VALLEY...
AT 140 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF BENTON HOT
SPRINGS...MOVING SOUTHEAST AT 10 MPH DOWN THE CHALFANT VALLEY.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHALFANT VALLEY AND WHITE MOUNTAIN PEAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3760 11860 3776 11849 3766 11821 3746 11835
3746 11837
TIME...MOT...LOC 2040Z 298DEG 8KT 3765 11847
MBSpecial weather statement, May 25, 1:42 PM PDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 142 PM PDT MON MAY 25 2015 NVZ003-004-252130- GREATER RENO-CARSON CITY-MINDEN AREA NV- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV- 142 PM PDT MON MAY 25 2015 ...STRONG THUNDERSTORM MOVING TOWARD PYRAMID LAKE... AT 140 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF HALLELUJAH JUNCTION...OR 15 MILES SOUTHEAST OF DOYLE...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH MODERATE TO HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... PYRAMID LAKE...VIRGINIA PEAK...NIXON...SUTCLIFFE...LEMMON VALLEY-GOLDEN VALLEY...SPANISH SPRINGS AND DOGSKIN MOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR PYRAMID LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3971 11998 4002 11999 4012 11938 3964 11934 TIME...MOT...LOC 2040Z 261DEG 16KT 3989 11986
Special weather statement, May 25, 1:46 PM PDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 146 PM PDT MON MAY 25 2015 CAZ071-NVZ003>005-252115- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA-GREATER RENO- CARSON CITY-MINDEN AREA NV- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV- NORTHERN WASHOE COUNTY NV- 146 PM PDT MON MAY 25 2015 ...STRONG THUNDERSTORM NORTH OF HERLONG MOVING EAST... AT 145 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF HERLONG...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM AND MODERATE TO HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... THE NEEDLE ROCKS AND SAND PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 4013 12010 4031 12010 4037 11956 4007 11954 TIME...MOT...LOC 2045Z 270DEG 26KT 4022 12001
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 5:14 PM PDT | Special Weather Statement | REV | Churchill | 61 min |
| May 24, 5:36 PM PDT | Special Weather Statement | REV | 39 min | |
| May 24, 5:48 PM PDT | Special Weather Statement | REV | 57 min | |
| May 24, 7:40 PM PDT | Special Weather Statement | REV | Lyon | 50 min |
| May 25, 11:05 AM PDT | Special Weather Statement | REV | 85 min | |
| May 25, 12:14 PM PDT | Special Weather Statement | REV | Washoe | 91 min |
| May 25, 12:24 PM PDT | Special Weather Statement | REV | 111 min | |
| May 25, 1:46 PM PDT | Special Weather Statement | REV | 29 min | |
| May 25, 1:57 PM PDT | Special Weather Statement | REV | Lyon | 63 min |
| May 25, 2:03 PM PDT | Severe Thunderstorm Warning | REV | Douglas, Lyon | 42 min |
| May 25, 2:38 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 37 min |
| May 25, 3:23 PM PDT | Special Weather Statement | REV | Pershing | 37 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.